My dad was a parkinsons patient for 20+ years with a heavy dosage of levodopa & carbiodopa combination during this time. During the past 10 months or so, the his movement disorders spasms typically known as off periods had aggravated and he was hallucinating (delusions) more than twice a day. At times during these hallucinations, he would exhibit aggressive behaviour ( shoulting) which made it difficult for us to manage him.To curb this, the psychiatrist suggested that we use Loxapine drops (12.5mg in each dose) which we used to administer 2 - 3 times a day begining from early morning 6am. The dosage was being administered directly without any dilution ( fruitjuice/water). One key observation over the past 2-3 years was about a sudden hypotension last for 2-3 minutes maximum during which he was dizzy but always recovered. Over the last 10 months this postural hypotension used to occur when he passed urine in a standing or sitting position. We did notice that this hypotension was frequent during early mornings on waking up to brush after his sleep. During one such ocassions he suddenly passed away in a matter of 4-5 mins in my mom's hands in the sitting posture as she hel as she struggled to revive him after his hyptension bout. his head upright.I am still trying to deicpher the exact reason for his death. Yes , he was a parkinsons patient and hence these symptoms and a high dosage of medicine. But it is extremely hard to take given that these low pressure bouts / dizzyness was frequent and hence we never considered them dangerous ( to life).
Can any one of you please help me understand what could have been the exact cause?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.